Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jan 8, 2022, 12:21 PM EST for Miami-Dade County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2022, 12:21 PM EST (17:21 UTC)
- Expired
- Jan 8, 2022, 12:45 PM EST
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 12 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WWUS82 KMFL 081721
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1221 PM EST Sat Jan 8 2022
FLZ073-074-173-081745-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1221 PM EST Sat Jan 8 2022
...A gusty shower will impact portions of central Miami-Dade County
through 1245 PM EST...
At 1221 PM EST, National Weather Service meteorologists were tracking
a gusty shower over Pinecrest, or near South Miami, moving west at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Gables, South Miami, Kendall, Pinecrest, Richmond Heights,
Palmetto Bay, West Kendall, Zoo Miami, The Crossings, West Perrine,
Sunset, Kendale Lakes, Richmond West, Glenvar Heights, Country Walk,
The Hammocks, The Falls, Howard, Palmetto Estates and Three Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2570 8022 2560 8027 2561 8042 2570 8042
TIME...MOT...LOC 1721Z 087DEG 10KT 2565 8029
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jan 8, 9:20 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 8, 9:20 AM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
920 AM EST Sat Jan 8 2022
.UPDATE...
Scattered showers have been impacting far south Miami Dade county
this morning as a result of a weakening cold front over the
region and this will likely continue into the afternoon hours as
we approach the diurnal maximum. As this front weakens, a high is
nudging its way into the region which will increase the easterly
flow this afternoon. the 12Z MFL sounding indicated PWATs of 1.22
inches, which is relatively high for this time of year so plenty
of moist onshore flow to support continued shower
activity.Convective activity is expected to mainly impact Miami
Dade county as the CAPE gradient over South Florida is tight with
the greatest instability over southern Miami Dade county.Cannot
rule out some localized heavier rain with the relatively favorable
rainfall rates, and training showers/storms may lead to localized
flooding especially in metro Miami Dade.
&&
.PREV DISCUSSION... (Issued 623 AM EST Sat Jan 8 2022)
AVIATION(12Z TAFS)...
Generally VFR conditions will prevail through the period, but
periods of MVFR cigs and briefly lowered visibilities will be
possible in the vicinity of showers throughout the day.
Amendments/TEMPOs may be needed for showers that directly impact
terminals. Greatest shower chances continue to be from east coast
FXE southward. Easterly winds sustained 10-15kts with gusts up to
20-25 kts this afternoon into Saturday night.
PREV DISCUSSION... (Issued 204 AM EST Sat Jan 8 2022)
SHORT TERM (Now through Sunday)...
A weak cold front will continue to move southward and dissipate
across the region today. At the same time, a high pressure center
will be moving eastward across the southeast. This will help
establish a gradually increasing low level easterly flow across
the area. This regime will support plenty of low level moisture,
but upper levels are rather lackluster. Speaking of low level
moisture, PWATs are running within the 90th percentile for this
time of year (roughly around 1.5”) along coastal sections of
Miami-Dade County. Scattered showers will be possible again
today, especially east of the Highway 27 corridor where coastal
convergence will be maximized in association with the low level
wind regime. Cannot rule out some localized heavier rain with the
favorable PWAT values. Instability numbers are very subtle, but just
enough to carry some Lower-end thunder probs.
Going into tonight and Sunday an upper level high over the northern
Caribbean will begin to nose in overhead. This will support continued
well above average temperatures. At the surface, the moderate easterly
flow will continue the spread of moisture into the region. The old
frontal boundary will still be hanging around, which when coupled
with more coastal convergence along the east coast will provide a
focus for more shower activity right along the Atlantic coast and
over the Gulf Stream/Atlantic waters.
LONG TERM (Sunday Night through Friday)...
The upper level ridge will flatten rather quickly and become briefly
zonal on Monday. Upstream, an upper trough will begin to amplify over
the southeast states. At the surface a strong cold front will begin
to slide southward into Florida on Monday. There are some differences
within the Globals in terms of timing with the ECMWF being the fastest
with the frontal passage late Monday or early Tuesday. GFS is about
9 to 12 hours later during the day on Tuesday. Regardless, a frontal
passage is expected. Along and ahead of the front, at least low-end
POPs will be in place, but the QPF signal is the strongest along the
immediate Atlantic coast and just offshore. Temperatures prior to the
front will continue to be well above average.
In the wake of the front, strong cold air advection will take place and
drop our temperatures to around or a degree or two below average by
around midweek. High pressure is forecast to build in, which will
gradually relax the pressure gradient a bit. Globals are in total
disagreement toward the end of the forecast period. The 07/12z ECM keeps
high pressure in control; however, the operational GFS brings another
front through the region as cyclogenesis occurs near the natural
baroclinic zone off the South Carolina Coast. Trying to gather a few
more puzzle pieces, the GEFS individual members are not in much
agreement with the operational. For that we’ll lean on the ECM solution
of keeping high pressure in control for now. Regardless, moisture would
be limited at best with a possible frontal passage so the same end result
of dry conditions for that time period is reached.
MARINE...
Increasing easterly winds and building seas today as an easterly fetch
develops in response to a strong high pressure moving eastward over
the Carolinas and western Atlantic. In this fetch and along the
old surface frontal boundary, scattered showers and perhaps a
thunderstorm or two will remain possible over the Atlantic waters.
The flow will gradually decrease during the day Monday, but additional
hazardous marine conditions will develop behind a strong cold front
due into the region by Tuesday.
BEACHES...
A high risk of rip currents expected along the Atlantic beaches through
the weekend as a moderate to strong easterly flow develops.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 71 80 70 82 / 40 50 40 50
West Kendall 70 81 67 83 / 40 40 40 50
Opa-Locka 70 80 68 82 / 30 50 40 50
Homestead 70 80 68 81 / 40 50 40 50
Fort Lauderdale 72 80 70 81 / 30 40 40 50
N Ft Lauderdale 71 79 69 81 / 20 40 40 50
Pembroke Pines 69 80 67 81 / 30 50 40 50
West Palm Beach 69 79 67 81 / 10 40 40 60
Boca Raton 70 80 69 81 / 20 40 40 60
Naples 67 83 66 81 / 10 20 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.
AM...Small Craft Advisory until 1 PM EST Sunday for AMZ630-650-651-
670-671.
GM...None.
&&
Update/Aviation...Rizzuto
Today through Sunday and Marine...Carr
Sunday Night through Friday...Frye
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jan 8, 9:02 AM EST, 3 hours 19 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 902 AM EST Sat Jan 8 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090815- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 902 AM EST Sat Jan 8 2022 ...Hazardous Marine and Beach Conditions Atlantic... ...Locally Heavy Rainfall Along Broward and Miami-Dade Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: A high risk of rip currents will reside along all the Atlantic Beaches due to strengthening low level easterly flow. Heavy Rainfall: A few showers or thunderstorms may contain heavy rainfall that may lead to minor localized urban flooding, especially across coastal Miami-Dade and Broward Counties. Waterspout: A waterspout or two will be possible across the Atlantic waters in the strongest shower and thunderstorm activity. Marine: Hazardous marine conditions across the Atlantic waters will gradually develop today due to a strong easterly fetch. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Rip current risk will remain elevated along the Atlantic Beaches through midweek. Hazardous marine conditions are possible early to midweek next week. Additionally, high surf will be possible along the Palm Beach Coast on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jan 8, 9:59 AM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Miami FL
959 AM EST Sat Jan 8 2022
FLZ073-074-173-081530-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
959 AM EST Sat Jan 8 2022
...A gusty shower will impact portions of central Miami-Dade County
through 1030 AM EST...
At 959 AM EST, National Weather Service meteorologists were tracking
a gusty shower over Palmetto Bay, or near Kendall, moving west at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Gables, Kendall, Pinecrest, Richmond Heights, Palmetto Bay,
Cutler Bay, Zoo Miami, West Perrine, Goulds, The Crossings, South
Miami Heights, The Falls, Howard, Palmetto Estates and Three Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2567 8025 2556 8029 2557 8040 2567 8039
TIME...MOT...LOC 1459Z 090DEG 7KT 2563 8030
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KellySpecial weather statement, Jan 8, 12:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1221 PM EST Sat Jan 8 2022
FLZ073-074-173-081745-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1221 PM EST Sat Jan 8 2022
...A gusty shower will impact portions of central Miami-Dade County
through 1245 PM EST...
At 1221 PM EST, National Weather Service meteorologists were tracking
a gusty shower over Pinecrest, or near South Miami, moving west at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Gables, South Miami, Kendall, Pinecrest, Richmond Heights,
Palmetto Bay, West Kendall, Zoo Miami, The Crossings, West Perrine,
Sunset, Kendale Lakes, Richmond West, Glenvar Heights, Country Walk,
The Hammocks, The Falls, Howard, Palmetto Estates and Three Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2570 8022 2560 8027 2561 8042 2570 8042
TIME...MOT...LOC 1721Z 087DEG 10KT 2565 8029
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KellyThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:55 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade | 52 hr |
| Jan 8, 2:57 AM EST | Small Craft Advisory | MFL | 40 hr | |
| Jan 8, 9:59 AM EST | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jan 8, 12:47 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 107 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.